Succinylcholine induced hyperkalemia and cardiac arrest death related to an EEG study.

Journal Article

Changes in EEGs during cardiac arrest have been described in detail by many authors; however, mortality because of an EEG has never been reported. The authors report the case of a patient who developed cardiac arrest causally related to administration of succinylcholine for reduction of excessive amounts of myogenic artifact during an EEG. This case indicates the need for caution when doing an EEG study in an intensive care unit setting.

Full Text

Duke Authors

Cited Authors

  • Verma, A; Bedlack, RS; Radtke, RA; VanLandingham, KE; Erwin, CW

Published Date

  • January 1999

Published In

Volume / Issue

  • 16 / 1

Start / End Page

  • 46 - 50

PubMed ID

  • 10082091

International Standard Serial Number (ISSN)

  • 0736-0258

Language

  • eng

Conference Location

  • United States